Alert archive / South Carolina / Frost Advisories in 2015

Frost Advisory 3, NWS Columbia, SC

October 19, 20155 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this frost advisory at Oct 19, 2015, 1:54 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 20, 2015, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 1:54 PM EDT (17:54 UTC)
In effect from
Oct 20, 2015, 4:00 AM EDT
Expired
Oct 20, 2015, 9:00 AM EDT
In force
5 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS72 KCAE 191754
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EDT MON OCT 19 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN
NORMAL TEMPERATURES ACROSS THE REGION TONIGHT. CLEAR SKIES 
COUPLED WITH NEAR CALM WINDS AND A DRY AIRMASS WILL ALLOW
TEMPERATURES TO COOL INTO THE LOWER AND MIDDLE 30S FOR MANY
LOCATIONS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201000-
/O.NEW.KCAE.FR.Y.0003.151020T0800Z-151020T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
154 PM EDT MON OCT 19 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...IN THE LOW TO MID 30S.

* IMPACTS...AREAS OF FROST EXPECTED TO DEVELOP LATE TONIGHT AND
  MAY DAMAGE SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
212 
WWUS72 KCAE 200146
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
946 PM EDT MON OCT 19 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN
NORMAL TEMPERATURES ACROSS THE REGION TONIGHT. CLEAR SKIES
AND CALM WINDS WILL HELP ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MIDDLE 30S WITH FROST IN MANY LOCATIONS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201300-
/O.CON.KCAE.FR.Y.0003.151020T0800Z-151020T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
946 PM EDT MON OCT 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...IN THE LOW TO MID 30S.

* IMPACTS...FROST EXPECTED OVER MUCH OF THE AREA WHICH MAY DAMAGE
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
047 
WWUS72 KCAE 200813
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
413 AM EDT TUE OCT 20 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN
NORMAL TEMPERATURES ACROSS THE REGION EARLY THIS MORNING. CLEAR
SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MIDDLE 30S WITH FROST IN MANY LOCATIONS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201300-
/O.CON.KCAE.FR.Y.0003.000000T0000Z-151020T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
413 AM EDT TUE OCT 20 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...IN THE LOW TO MID 30S.

* IMPACTS...FROST EXPECTED OVER MUCH OF THE AREA WHICH MAY 
  DAMAGE SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:48 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 19, 1:48 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
148 PM EDT MON OCT 19 2015

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE END OF THE WEEK.
BELOW NORMAL TEMPERATURES WILL MODERATE FOR THE LATTER HALF OF THE
WORKWEEK AS AN UPPER-LEVEL RIDGE BUILDS OVER THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL BEGIN MOVING
EAST OVERNIGHT. SURFACE HIGH PRESSURE STRETCHING FROM THE
MID-ATLANTIC THROUGH THE CAROLINAS INTO GA WILL CONTINUE TO
HOLD A DRY AND COOL AIR MASS ACROSS THE REGION. UNDER SUNNY
SKIES...AFTERNOON HIGH TEMPERATURES WILL WARM INTO THE LOWER
AND MIDDLE 60S.

STRONG RADIATIONAL COOLING EXPECTED TONIGHT UNDER CLEAR
SKIES AND NEAR CALM WINDS. MODELS STILL INDICATE DRY AIR
AT THE SURFACE AND ALOFT. LOCAL RADIATION SCHEME POINTS TO LOWER
TO MID 30S FOR OVERNIGHT LOWS. HAVE ISSUED A FROST ADVISORY FOR
ALL OF THE MIDLANDS AND CSRA. EXPECT WIDESPREAD FROST TO
DEVELOPMENT ACROSS THE NORTHERN AND CENTRAL MIDLANDS. THERE MAY
BE LESS OCCURRENCES OF FROST FARTHER SOUTH WHERE MANY LOCATIONS
WILL COOL INTO THE MIDDLE AND UPPER 30S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE RIDGE WILL SLIDE OFF COAST BY TUESDAY AFTERNOON WITH THE AIR
MASS CONTINUING TO MODIFY. SLIGHT INCREASE IN LOW-LEVEL MOISTURE.
TEMPERATURES TUESDAY AFTERNOON SHOULD BE A LITTLE WARMER...IN THE
UPPER 60S TO THE LOWER 70S. OVERNIGHT MINIMUM TEMPERATURES MAINLY
IN THE LOW TO MID 40S. MAXIMUM TEMPERATURES IN THE MID 70S
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE CONTROLLING THE REGION THROUGH THE
LONG TERM WITH CHANGES TO THE PATTERN BEGINNING LATE IN THE
PERIOD. HIGH PRESSURE ALONG WITH COOL DRY AIR WILL REMAIN ACROSS
THE REGION THROUGH THE WEEKEND. UPPER-LEVEL RIDGING WILL ALSO
BEGIN BUILDING OVER THE AREA LATER THIS WEEK. HOWEVER...ANOTHER
DRY FRONT WILL PUSH THROUGH THE REGION BY LATE FRIDAY ALLOWING
TEMPERATURES TO FALL BELOW NORMAL THROUGH THE WEEKEND. LATEST GFS
AS WELL AS PREVIOUS ECMWF INDICATING LOW PRESSURE DEVELOPING IN
THE NORTHERN GULF OF MEXICO LATE IN THE WEEKEND INTERACTING WITH A
COLD FRONT APPROACHING THE OH VALLEY WHICH TOGETHER WILL SPREAD
MOISTURE ACROSS THE AREA LATE SUNDAY INTO MONDAY. GIVEN CURRENT
UNCERTAINTIES WITH TIMING AND AREAL COVERAGE...SLIGHT CHANCE POPS
LOOK REASONABLE. TEMPERATURES GENERALLY NEAR NORMAL THURSDAY AND
FRIDAY...AND SLIGHTLY BELOW NORMAL SATURDAY THROUGH MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE 24 HOUR TAF
PERIOD.

HIGH PRESSURE WILL CONTINUE OVER THE TAF SITES INTO TUESDAY
WITH CLEAR SKIES AND EAST TO NORTHEAST WINDS. A DRY AIR MASS
WILL REMAIN IN PLACE.

EXTENDED AVIATION OUTLOOK... MVFR OR LOWER CIGS ARE POSSIBLE
DURING THE LATE NIGHT AND EARLY MORNING HOURS WEDNESDAY
THROUGH FRIDAY...AS LOW LEVEL MOISTURE INCREASES.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Oct 19, 9:04 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
904 AM EDT MON OCT 19 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201315-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
904 AM EDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF FROST EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in South Carolina, 2015Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.